MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPACEOAR SYSTEM; ABSORBABLE PERIRECTAL SPACER

BOSTON SCIENTIFIC CORPORATION SPACEOAR SYSTEM; ABSORBABLE PERIRECTAL SPACER
Model Number SO-2101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Pain (1994); Urinary Retention (2119)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a spaceoar device was implanted during a spaceoar placement procedure on late january.The procedure was performed with local anesthesia.Later, around three weeks later, the patient started radiation treatment, at the same time the patient started with urinary problems, a foley catheter was implanted, this event developed into pain in the pelvis and with urination.The radiation treatment finished on at the end of march.The patient's pain was worse and was spreading to his abdomen, therefore, the patient had a computed tomography (ct) scan that showed a fluid collection where the hydrogel was supposed to be, around 5cm around.Due to this event, the patient was prescribed with antibiotics for two weeks.The physician kept his watch on this patient and will considerer to drain the fluid.The patient current condition is unknown at the time of this report.
 
Additional Manufacturer Narrative
Block b3: the exact date of the event is unknown.The provided event date, (b)(6) 2024, was chosen as the best estimate based on the date that the manufacturer became aware of the event, (b)(6) 2024.Block d4 and h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block h6: imdrf patient code e172001 captures the reportable event of abscess.Imdrf patient code e1309 captures the reportable event of urinary retention.Imdrf patient code e2330 captures the reportable event of pain.

Brand Name
SPACEOAR SYSTEM
Common Device Name
ABSORBABLE PERIRECTAL SPACER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19237940
Report Number2124215-2024-24961
Device Sequence Number15489562
Product Code OVB
UDI-Device Identifier00864661000102
UDI-Public00864661000102
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K181465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSO-2101
Device Catalogue NumberSO-2101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2024
Initial Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale